Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 25, 2015, 1:30 PM CDT for McCurtain County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 1:30 PM CDT (18:30 UTC)
- Expired
- May 25, 2015, 9:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS54 KSHV 251830
FFWSHV
OKC089-260215-
/O.NEW.KSHV.FF.W.0041.150525T1830Z-150526T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 915 PM CDT MONDAY
* FLASH FLOODING CONTINUES ON THE MOUNTAIN FORK BELOW BROKEN BOW
RESERVOIR DUE TO RESERVOIR SPILLWAY RELEASES. EXPECT FLOODING TO
CONTINUE ON THE ENTIRE MOUNTAIN FORK BELOW BROKEN BOW LAKE TO ITS
CONFLUENCE WITH THE LITLE RIVER NEAR EAGLETOWN OKLAHOMA.
* EXPECT FLOODING TO CONTINUE ON THE MOUNTAIN FORK THROUGH AT LEAST
THIS TUESDAY EVENING.
* THE BROKEN BOW RESERVOIR POOL STAGE CRESTED AT 628.74 FEET AT 5 AM
THIS MONDAY MORNING. THE LAKE POOL STAGE AS OF 1 PM THIS MONDAY
WAS 628.34 FEET. THE HEIGHT OF THE SPILLWAY AT BROKEN BOW LAKE IS
627.5 FEET.
* THE FLOODING ON THE MOUNTAIN FORK WILL CONTRIBUTE TO MAJOR
FLOODING ON THE LITTLE RIVER TO BELOW EAGLETOWN OKLAHOMA THROUGH
HORATIO AND WILTON ARKANSAS. A FLOOD WARNING ALSO REMAINS IN
EFFECT FOR THE LITTLE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3395 9459 3403 9463 3413 9472 3416 9471
3415 9466 3406 9461 3394 9455
$$
VIII.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:17 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 25, 12:17 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT MON MAY 25 2015
.UPDATE...
TO LOWER THE CLOUD COVER FOR TODAY...RAISE THE FORECAST HIGHS
FOR TODAY...INCREASE THE WINDS.
&&
.DISCUSSION...
SATELLITE AND WATER VAPOR LOOP CONTINUED TO SHOW UPPER
DISTURBANCES MOVING AROUND THE BASE OF AN TROUGH OF LOW PRESSURE
OVER THE PAN HANDLE OF TEXAS ACROSS PARTS OF NORTH AND CENTRAL
TEXAS. THESE DISTURBANCES ALONG WITH AVAILABLE MOISTURE SPREADING
NORTH INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE COUNTRY HAVE
BEEN PRODUCING SHOWES AND THUNDERSTORMS OVER OKLAHOMA...AND INTO
TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST AHEAD OF THE UPPER DISTURBANCES
AS THEY MOVE IN THE SOUTHWEST FLOW ALOFT. THE SUN WAS OUT ACROSS
MUCH OF THE FOUR STATE REGION THIS MORNING AND WILL HELP PROVIDE
UNSTABLE CONDITIONS FOR THE FORECAST AREA THAT WILL PROVIDE
FOR THE DEVELOPMENT OF SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. ALONG WITH THE CHANCE OF SEVERE WEATHER WILL COME
LOCALLY HEAVY RAINFALL THAT WILL QUICKLY RESULT IN THE THREAT FOR
FLASH FLOODING. SOILS HAVE BEEN PRIMED WITH RECENT RAINS. FOR THE
REST OF TODAY AND OVERNIGHT INTO TUESDAY BE ALERT FOR HIGH WATER.
DO NOT CROSS FLOODED AREAS ESPECIALLY IF THE WATER IS MOVING
QUICKLY. THE FLASH FLOOD WATCH CONTINUES. /06/
&&
.PREV DISCUSSION... /ISSUED 1058 AM CDT MON MAY 25 2015/
AVIATION...
SCT TO NUMEROUS SHOWERS AND TSTMS TO DEVELOP LATE THIS AFTERNOON IN A
VERY UNSTABLE ATMOSPHERE. CURRENT MVFR CEILING TO MIX OUT AND
DISSIPATE BY EARLY AFTERNOON NEAR 18Z.
BY EARLY TUESDAY MORNING NEAR 08Z...EXPECT WIDESPREAD MVFR AND IFR
CEILINGS TO REDEVELOP IN MOIST UNSTABLE ATMOSPHERE. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 69 86 71 / 60 80 40 20
MLU 87 70 83 70 / 60 90 70 20
DEQ 83 66 83 68 / 70 80 20 30
TXK 84 68 85 70 / 70 80 30 20
ELD 85 69 83 70 / 50 90 60 20
TYR 84 68 86 72 / 80 60 20 20
GGG 86 69 86 71 / 70 70 20 20
LFK 86 71 87 73 / 70 60 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 25, 6:13 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 613 AM CDT MON MAY 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 613 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON OVER THE REGION...AHEAD OF STRONG UPPER LEVEL DISTURBANCE THAT WILL APPROACH THE AREA FROM THE WEST. HOWEVER...A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS MORNING OVER WESTCENTRAL TEXAS...WHICH WILL SHIFT EAST ACROSS NORTH AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA THIS AFTERNOON...AND ACROSS THE REMAINDER OF THE REGION TONIGHT. DAYTIME HEATING WILL CONTRIBUTE TO MODERATE INSTABILITY DEVELOPING AHEAD OF THIS COMPLEX THIS AFTERNOON...WITH THESE STORMS EXPECTED TO BECOME SEVERE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN THE STRONGER STORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE ATOP ALREADY SATURATED GROUNDS. THIS WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST TONIGHT...ALTHOUGH THE HEAVY RAIN AND FLASH FLOOD THREAT WILL PERSIST OVER NORTHCENTRAL LOUISIANA THROUGH DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS NORTHCENTRAL LOUISIANA AND POSSIBLY SOUTHCENTRAL ARKANSAS TUESDAY MORNING...BUT SHOULD DIMINISH DURING THE AFTERNOON. BRIEF HEAVY RAINFALL WILL BE POSSIBLE ALTHOUGH THIS THREAT SHOULD DIMINISH AS THESE STORMS EXIT THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE WEDNESDAY AND THURSDAY...AND POSSIBLY INCREASE IN COVERAGE FRIDAY THROUGH THE WEEKEND AS A SLOW MOVING UPPER LEVEL DISTURBANCE SINKS SOUTH INTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... AVTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT FOR SEVERE WEATHER...HEAVY RAINFALL...AND FLASH FLOOD REPORTS. 15
In the hours before
Local storm report, May 25, 10:26 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 7 SE BROKEN BOW 33.95N 94.65W
05/25/2015 MCCURTAIN OK BROADCAST MEDIA
WATER RESCUE... MOUNTAIN FORK RIVER SOUTHEAST OF BROKEN
BOW... 13 PEOPLE INCLUDING 3 CHILDREN TRAPPED IN 2 STORY
RENTAL CABIN SURROUNDED BY FLOODWATERS. RESCUE ONGOING.
MAY REQUIRE HELICOPTER DUE TO SWIFT MOVING WATER.
&&
EVENT NUMBER SHV1500531
25Local storm report, May 25, 11:06 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 7 SE BROKEN BOW 33.95N 94.65W
05/25/2015 MCCURTAIN OK BROADCAST MEDIA
WATER RESCUE... MOUNTAIN FORK RIVER SOUTHEAST OF BROKEN
BOW... 13 PEOPLE INCLUDING 3 CHILDREN TRAPPED IN 2 STORY
RENTAL CABIN SURROUNDED BY FLOODWATERS. RESCUE ONGOING.
MAY REQUIRE HELICOPTER DUE TO SWIFT MOVING WATER.
NATIONAL GUARD CALLED IN TO AIRLIFT SINCE OTHER ATTEMPTS
FAILED.
&&
CORRECTED REMARKS
EVENT NUMBER SHV1500531
25Local storm report, May 25, 12:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 4 ESE BATTIEST 34.38N 94.87W
05/24/2015 MCCURTAIN OK CO-OP OBSERVER
FLOODING ON BATTIEST PICKENS ROAD RESULTED IN WATER
RESCUE WHEN SOMEONE DROVE ACROSS FLOODED ROAD. COON
CREEK BETWEEN BETHEL AND BATTIEST. CAR WASHED AWAY.
DRIVER AND CHILD RESCUED BY LOCALS.
&&
EVENT NUMBER SHV1500532
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:33 AM CDT | Flash Flood Warning | SHV | McCurtain | 3 hr |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 44 min |
| May 25, 4:56 PM CDT | Flash Flood Warning | SHV | McCurtain | 8 hr |
| May 25, 5:08 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 37 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 46 min |
| May 25, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 62 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.